Consistent estimation with many moment inequalities

Konrad Menzel

    Research output: Contribution to journalArticle

    Abstract

    In this paper, we consider estimation of the identified set when the number of moment inequalities is large relative to sample size, possibly infinite. Many applications in the recent literature on partially identified problems have this feature, including dynamic games, set-identified IV models, and parameters defined by a continuum of moment inequalities, in particular conditional moment inequalities. We provide a generic consistency result for criterion-based estimators using an increasing number of unconditional moment inequalities. We then develop more specific results for set estimation subject to conditional moment inequalities: we first derive the fastest possible rate for estimating the sharp identification region under smoothness conditions on the conditional moment functions. We also give rate conditions for inference under local alternatives.

    Original languageEnglish (US)
    Pages (from-to)329-350
    Number of pages22
    JournalJournal of Econometrics
    Volume182
    Issue number2
    DOIs
    StatePublished - 2014

    Fingerprint

    Moment Inequalities
    Consistent Estimation
    Conditional Moments
    Local Alternatives
    Dynamic Games
    Smoothness
    Sample Size
    Continuum
    Moment inequalities
    Estimator
    Conditional moments

    Keywords

    • Conditional moment inequalities
    • Many weak moments
    • Moment inequalities
    • Partial identification
    • Set estimation

    ASJC Scopus subject areas

    • Economics and Econometrics
    • Applied Mathematics
    • History and Philosophy of Science

    Cite this

    Consistent estimation with many moment inequalities. / Menzel, Konrad.

    In: Journal of Econometrics, Vol. 182, No. 2, 2014, p. 329-350.

    Research output: Contribution to journalArticle

    Menzel, Konrad. / Consistent estimation with many moment inequalities. In: Journal of Econometrics. 2014 ; Vol. 182, No. 2. pp. 329-350.
    @article{484ad0e275964b82b0b49e012ef5979c,
    title = "Consistent estimation with many moment inequalities",
    abstract = "In this paper, we consider estimation of the identified set when the number of moment inequalities is large relative to sample size, possibly infinite. Many applications in the recent literature on partially identified problems have this feature, including dynamic games, set-identified IV models, and parameters defined by a continuum of moment inequalities, in particular conditional moment inequalities. We provide a generic consistency result for criterion-based estimators using an increasing number of unconditional moment inequalities. We then develop more specific results for set estimation subject to conditional moment inequalities: we first derive the fastest possible rate for estimating the sharp identification region under smoothness conditions on the conditional moment functions. We also give rate conditions for inference under local alternatives.",
    keywords = "Conditional moment inequalities, Many weak moments, Moment inequalities, Partial identification, Set estimation",
    author = "Konrad Menzel",
    year = "2014",
    doi = "10.1016/j.jeconom.2014.05.016",
    language = "English (US)",
    volume = "182",
    pages = "329--350",
    journal = "Journal of Econometrics",
    issn = "0304-4076",
    publisher = "Elsevier BV",
    number = "2",

    }

    TY - JOUR

    T1 - Consistent estimation with many moment inequalities

    AU - Menzel, Konrad

    PY - 2014

    Y1 - 2014

    N2 - In this paper, we consider estimation of the identified set when the number of moment inequalities is large relative to sample size, possibly infinite. Many applications in the recent literature on partially identified problems have this feature, including dynamic games, set-identified IV models, and parameters defined by a continuum of moment inequalities, in particular conditional moment inequalities. We provide a generic consistency result for criterion-based estimators using an increasing number of unconditional moment inequalities. We then develop more specific results for set estimation subject to conditional moment inequalities: we first derive the fastest possible rate for estimating the sharp identification region under smoothness conditions on the conditional moment functions. We also give rate conditions for inference under local alternatives.

    AB - In this paper, we consider estimation of the identified set when the number of moment inequalities is large relative to sample size, possibly infinite. Many applications in the recent literature on partially identified problems have this feature, including dynamic games, set-identified IV models, and parameters defined by a continuum of moment inequalities, in particular conditional moment inequalities. We provide a generic consistency result for criterion-based estimators using an increasing number of unconditional moment inequalities. We then develop more specific results for set estimation subject to conditional moment inequalities: we first derive the fastest possible rate for estimating the sharp identification region under smoothness conditions on the conditional moment functions. We also give rate conditions for inference under local alternatives.

    KW - Conditional moment inequalities

    KW - Many weak moments

    KW - Moment inequalities

    KW - Partial identification

    KW - Set estimation

    UR - http://www.scopus.com/inward/record.url?scp=84905017625&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84905017625&partnerID=8YFLogxK

    U2 - 10.1016/j.jeconom.2014.05.016

    DO - 10.1016/j.jeconom.2014.05.016

    M3 - Article

    VL - 182

    SP - 329

    EP - 350

    JO - Journal of Econometrics

    JF - Journal of Econometrics

    SN - 0304-4076

    IS - 2

    ER -